MAUDE Adverse Event Report: AV-TEMECULA-CT NC TREK CORONARY DILATATION CATHETER

AV-TEMECULA-CT NC TREK CORONARY DILATATION CATHETER
Catalog Number 1012451-08
Medical Device Problem Codes Inflation Problem (1310); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Internal file number (b)(4): during processing of this complaint, attempts were made to obtain complete event, patient and device information.Exemption number e2019001.Evaluation summary: visual and functional inspections were performed on the returned device.The reported inflation issue was not confirmed.The inner and outer member were stretched proximal to the proximal seal, possibly from inadvertent mishandling; however, it is unknown when these damages occurred.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other similar incidents from this lot.The investigation was unable to determine a conclusive cause for the reported inflation issue.However, factors that may contribute to difficulty inflating may include, but are not limited to, damage to the inflation lumen, poor connection with the inflation device, patient anatomical morphology and patient disease state.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of this device.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified lesion in the mid left anterior descending (lad) coronary artery.The 3.5x8 mm nc trek balloon dilatation catheter (bdc) completely failed to inflate inside the anatomy but outside the anatomy was able to be inflated with no issues.A new, same size nc trek bdc was used to complete the procedure.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.Return device analysis identified a stretched shaft just proximal to the balloon seal.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key9192932
Report Number2024168-2019-05579
Device Sequence Number19747888
Product Code LOX
UDI-Device Identifier08717648151965
UDI-Public08717648151965
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue Number1012451-08
Device Lot Number80827G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2019
Initial Report FDA Received Date10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight75